# SDR CA081029006

- Difficulty date: October 16, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Aerosp ATR-72-201
- Engine: Pwa PW124B
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Seized
- Location: Lt Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: C

## Discrepancy

(CAN) DURING TAKEOFF, THE PILOT REPORTED LT ENG TQ INCREASE TO 109 PERCENT. THE PLA WAS MOVED TO GI BUT THE ENG SHUTDOWN ITSELF. THE ACFT WAS DIVERTED TO THE GATE. DURING TROUBLESHOOTING, THE ENG PARAMETERS WERE DOWNLOADED AND ANALYZED. REVIEW SHOWED A DROP OF NH FROM 92 PERCENT TO 0, AND FUEL FLOW REDUCING FROM 550 TO 300, AND THEN TO ZERO. THE NL SENSOR AND THE TMM CHIP DETECTOR WERE INSPECTED AND FOUND CONTAMINATED. THE STARTER GEN WAS REMOVED IN ORDER TO ROTATE THE HP SHAFT BUT THE HP TURBINE WAS SEIZED. BORESCOPE INSP PERFORMED AND CONFIRMED THAT THE HP TURBINE WAS NOT ROTATING. SUSPECTING DISTRESS IN THE TOWERSHAFT AREA, THE COVER OF THE AGB DRIVE WAS REMOVED. INSP SHOWED A TOWERSHAFT WITH SIGNIFICANT RADIAL CLEARANCE AND DAMAGED GEAR TEETH . IT WAS DECIDED TO REMOVE THE ENGINE AND SEND IT FOR REPAIR. MFG WILL CONTINUE INVESTIGATING THE EVENT AND ADVISE OF ROOT CAUSE ONCE ESTABLISHED.
